Articles | Volume 20, issue 4
Nonlin. Processes Geophys., 20, 543–547, 2013
https://doi.org/10.5194/npg-20-543-2013

Special issue: Nonlinear dynamics of the coastal zone

Nonlin. Processes Geophys., 20, 543–547, 2013
https://doi.org/10.5194/npg-20-543-2013

Research article 23 Jul 2013

Research article | 23 Jul 2013

Stability and nonlinear regimes of flow over a saturated porous medium

T. P. Lyubimova1,2, D. T. Baydina2, and D. V. Lyubimov2 T. P. Lyubimova et al.
  • 1Institute of Continuous Media Mechanics, Ural Branch of RAS, Perm, Russia
  • 2Perm State University, Theoretical Physics Department, Perm, Russia

Abstract. The paper deals with the investigation of stability and nonlinear regimes of flow over the saturated porous medium applied to the problem of stability of water flow over the bottom covered with vegetation. It is shown that the velocity profile of steady plane-parallel flow has two inflection points, which results in instability of this flow. The neutral stability curves, the dependencies of critical Reynolds number and the wave number of most dangerous perturbations on the ratio of porous layer thickness to the total thickness are obtained. The nonlinear flow regimes are investigated numerically by finite difference method. It is found that at supercritical parameter values waves travelling in the direction of the base flow take place.